question-icon

What causes progressive headache after taking cortisone injections in knees?

default
Posted on Wed, 9 Dec 2015
Question: I had a cortisone injection yesterday afternoon in both knees, and last night I started to get a headache on the left front and side of my head which has been increasing overnight. This morning is getting more severe, can this injection cause the headache? I never get headaches, and what can I do for it? I am taking Tylenol and it is not helping.
doctor
Answered by Dr. Praveen Tayal (13 minutes later)
Brief Answer:
Can be due to steroid shot.

Detailed Answer:
Hello,
Thanks for posting your query.
The steroid injection in the knees can cause a side effect like headache after 12 hours. This can be related to dehydration or electrolyte imbalance or stress and anxiety also.
It is best to increase your fluid intake- preferably electrolyte rich fluids like Garotade and fruit juices, keep yourself calm and relaxed and try to have coffee with tylenol to get a better effect. Do take rest and take a day off from your work if possible.
The headache will gradually subside on its own.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12171 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes progressive headache after taking cortisone injections in knees?

Brief Answer: Can be due to steroid shot. Detailed Answer: Hello, Thanks for posting your query. The steroid injection in the knees can cause a side effect like headache after 12 hours. This can be related to dehydration or electrolyte imbalance or stress and anxiety also. It is best to increase your fluid intake- preferably electrolyte rich fluids like Garotade and fruit juices, keep yourself calm and relaxed and try to have coffee with tylenol to get a better effect. Do take rest and take a day off from your work if possible. The headache will gradually subside on its own. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal